Alert archive / Georgia / Frost Advisories in 2018
Frost Advisory 4, NWS Charleston, SC
NWS Charleston, SC issued this frost advisory at Mar 14, 2018, 3:37 PM EDT. It took effect at Mar 15, 2018, 4:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2018, 3:37 PM EDT (19:37 UTC)
- In effect from
- Mar 15, 2018, 4:00 AM EDT
- Expired
- Mar 15, 2018, 9:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Charleston, SC
The text
As transmitted.
468 WWUS72 KCHS 141937 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 337 PM EDT Wed Mar 14 2018 GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047>052- 150345- /O.CON.KCHS.FZ.W.0004.180315T0800Z-180315T1300Z/ Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Inland Chatham-Long-Inland Liberty-Inland McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- Including the cities of Millen, Sylvania, Metter, Statesboro, Rincon, Springfield, Reidsville, Claxton, Pembroke, Richmond Hill, Garden City, Pooler, Savannah, Ludowici, Hinesville, Fort Stewart, Townsend, Allendale, Hampton, Yemassee, Walterboro, Saint George, Summerville, Goose Creek, Moncks Corner, Ridgeland, Beaufort, Hilton Head Island, Edisto Beach, Charleston, North Charleston, Mount Pleasant, and Daniel Island 337 PM EDT Wed Mar 14 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT THURSDAY... * LOCATIONS...Much of Southeast South Carolina and Southeast Georgia. * TEMPERATURES...28 to 32 degrees well inland to around freezing closer to the coast with scattered to widespread frost, except patchy frost near the coast. * TIMING...freeze durations will range from 3 to 5 hours well inland to 1 to 2 hours closer to the coast. * IMPACTS...Freezing temperatures could kill sensitive vegetation and damage unprotected outdoor plumbing. Even if freezing temperatures do not occur, frost will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to protect sensitive outdoor vegetation and cover unprotected outdoor plumbing. && $$ GAZ117-119-139-141-150345- /O.NEW.KCHS.FR.Y.0004.180315T0800Z-180315T1300Z/ Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh- Including the cities of Wilmington Island, Tybee Island, and Darien 337 PM EDT Wed Mar 14 2018 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT THURSDAY... The National Weather Service in Charleston has issued a Frost Advisory, which is in effect from 4 AM to 9 AM EDT Thursday. * LOCATIONS...Coastal Southeast Georgia. * TEMPERATURES...mid 30s with patchy to scattered frost. * IMPACTS...Frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to protect sensitive outdoor vegetation. && $$
3 follow-up statements
379 WWUS72 KCHS 150142 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 942 PM EDT Wed Mar 14 2018 GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047>052- 150945- /O.CON.KCHS.FZ.W.0004.180315T0800Z-180315T1300Z/ Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Inland Chatham-Long-Inland Liberty-Inland McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- Including the cities of Millen, Sylvania, Metter, Statesboro, Rincon, Springfield, Reidsville, Claxton, Pembroke, Richmond Hill, Garden City, Pooler, Savannah, Ludowici, Hinesville, Fort Stewart, Townsend, Allendale, Hampton, Yemassee, Walterboro, Saint George, Summerville, Goose Creek, Moncks Corner, Ridgeland, Beaufort, Hilton Head Island, Edisto Beach, Charleston, North Charleston, Mount Pleasant, and Daniel Island 942 PM EDT Wed Mar 14 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT THURSDAY... * LOCATIONS...Much of Southeast South Carolina and Southeast Georgia. * TEMPERATURES...29 to 32 degrees well inland to around freezing closer to the coast with patchy to scattered frost. * TIMING...freeze durations will range from 3 to 5 hours well inland to 1 to 2 hours closer to the coast. * IMPACTS...Freezing temperatures could kill sensitive vegetation. Even if freezing temperatures do not occur, frost will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to protect sensitive outdoor vegetation and cover unprotected outdoor plumbing. && $$ GAZ117-119-139-141-150945- /O.CON.KCHS.FR.Y.0004.180315T0800Z-180315T1300Z/ Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh- Including the cities of Wilmington Island, Tybee Island, and Darien 942 PM EDT Wed Mar 14 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT THURSDAY... * LOCATIONS...Coastal Southeast Georgia. * TEMPERATURES...mid 30s with patchy to scattered frost. * IMPACTS...Frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to protect sensitive outdoor vegetation. && $$
301 WWUS72 KCHS 150720 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 320 AM EDT Thu Mar 15 2018 GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047>052- 151300- /O.CON.KCHS.FZ.W.0004.180315T0800Z-180315T1300Z/ Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Inland Chatham-Long-Inland Liberty-Inland McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- Including the cities of Millen, Sylvania, Metter, Statesboro, Rincon, Springfield, Reidsville, Claxton, Pembroke, Richmond Hill, Garden City, Pooler, Savannah, Ludowici, Hinesville, Fort Stewart, Townsend, Allendale, Hampton, Yemassee, Walterboro, Saint George, Summerville, Goose Creek, Moncks Corner, Ridgeland, Beaufort, Hilton Head Island, Edisto Beach, Charleston, North Charleston, Mount Pleasant, and Daniel Island 320 AM EDT Thu Mar 15 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * LOCATIONS...Much of southeast South Carolina and southeast Georgia away from the immediate coast. * TEMPERATURES...Mainly in the lower 30s, although upper 20s in the normally colder inland spots. * TIMING...Several hours of freezing temperatures expected inland with a few hours closer to the coast. * IMPACTS...Freezing temperatures could kill sensitive vegetation. Even if freezing temperatures do not occur, frost will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to protect sensitive outdoor vegetation and cover unprotected outdoor plumbing. && $$ GAZ117-119-139-141-151300- /O.CON.KCHS.FR.Y.0004.180315T0800Z-180315T1300Z/ Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh- Including the cities of Wilmington Island, Tybee Island, and Darien 320 AM EDT Thu Mar 15 2018 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * LOCATIONS...Northern portions of coastal southeast Georgia, mainly farther inland away from the coast. * TEMPERATURES...In the mid 30s. * IMPACTS...Frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to protect sensitive outdoor vegetation. && $$
592 WWUS72 KCHS 151253 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 853 AM EDT Thu Mar 15 2018 GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047>052- 151400- /O.EXP.KCHS.FZ.W.0004.000000T0000Z-180315T1300Z/ Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Inland Chatham-Long-Inland Liberty-Inland McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- Including the cities of Millen, Sylvania, Metter, Statesboro, Rincon, Springfield, Reidsville, Claxton, Pembroke, Richmond Hill, Garden City, Pooler, Savannah, Ludowici, Hinesville, Fort Stewart, Townsend, Allendale, Hampton, Yemassee, Walterboro, Saint George, Summerville, Goose Creek, Moncks Corner, Ridgeland, Beaufort, Hilton Head Island, Edisto Beach, Charleston, North Charleston, Mount Pleasant, and Daniel Island 853 AM EDT Thu Mar 15 2018 ...FREEZE WARNING WILL EXPIRE AT 9 AM EDT THIS MORNING... Temperatures will continue to rise this morning. $$ GAZ117-119-139-141-151400- /O.EXP.KCHS.FR.Y.0004.000000T0000Z-180315T1300Z/ Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh- Including the cities of Wilmington Island, Tybee Island, and Darien 853 AM EDT Thu Mar 15 2018 ...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING... The frost will melt as temperatures rise this morning. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this frost advisory went out at Mar 14, 12:41 PM EDT, 2 hours 56 minutes earlier.
Area forecast discussion, Mar 14, 12:41 PM EDT, 2 hours 56 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
1241 PM EDT Wed Mar 14 2018
...ELEVATED FIRE DANGER THIS AFTERNOON...
...FREEZE WARNING ISSUED AWAY FROM THE COAST...
.SYNOPSIS...
Dry high pressure will prevail through Friday. A cold front
will approach over the weekend and linger nearby into Monday.
Another cold front will move through next Tuesday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Today could be a potentially busy day for fire weather concerns
given gusty winds and low humidity are expected. A Fire Danger
Statement remains in effect until sunset.
No changes for the rest of the afternoon. Went ahead an upgraded
the Freeze Watch to a Freeze Warning based on the latest 12z
guidance. Looking for a 3-5 hr freeze inland with 1-2 hr closer
to the coast. Still evaluating the need for a Frost Advisory
along the Georgia coast.
A GOES-E meso-sector has been approved (per a request from WFO
CHS) for wildfire/fire weather monitoring across South Carolina
and Georgia from roughly 14/15 until 15/01z.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
Tonight: Surface high pressure will build from the southwest as
the upper trough begins to shift offshore. This will lead to a
lessening of the pressure gradient overnight, mainly in GA, and
thus allow for another unseasonably cold night given the
continued very dry atmosphere. Freezing temperatures will be
likely across most inland areas generally west of Hwy 17 in SC
and I-95 in GA. Frost is also likely away from the coast. We
have raised a Freeze Watch for most of the area except the GA
coast but even this area could need a Frost Advisory for areas
closer to I-95. Some of the normally colder inland spots could
dip into the upper 20s.
Thursday through Saturday: A warming trend will develop as a
broad mid level trough over the east slides into the Atlantic
Thursday and gives way to flat ridging or a zonal flow aloft
Friday and Saturday. A deep offshore flow will exist throughout
the troposphere as a large anticyclone over the Gulf of Mexico
and Florida gradually slides east. A backdoor cold front will
approach during the start of the weekend, but as it becomes
aligned to the flow aloft, it shouldn't be able to reach the
forecast district through Saturday.
Both Thursday and Friday will be breezy days, due to deep mixing
tapping into 20-30 kt winds within the boundary layer Thursday and
15-25 kt on Friday. With some downslope component off the mountains
and plenty of strong March sunshine, temps will reach close to
normal Thursday, and several degrees warmer than average on Friday.
As the upstream cold front sags into closer proximity for Saturday,
and PWat climbs above 1 inch due to an increase in both low and mid
level moisture, there is some risk for showers. For now nothing
higher than 20-30%, greatest along the NW tier. Temps will be near
or above climo, despite an increase in cloud cover.
&&
.LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...
Generally zonal flow or short wave ridging will prevail aloft
through Tuesday, before a strong short wave trough sweeps through
next Wednesday. At the surface, the backdoor cold front lingers over
or near the region Sunday and Monday, before giving way to a cold
front from the west on Tuesday, which is followed by Canadian high
pressure building from the west on Wednesday. Rain chances will
peak in the chance range prior to the second cold frontal passage.
Since instability is only minimal, no mention of thunder at this
time. Temps will hold well above normal through Tuesday, before
cooling closer to normal Wednesday.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
VFR.
Extended Aviation Outlook: VFR with breezy/gusty winds both Thursday
and Friday. There is only low probabilities of temporary flight
restrictions with an approaching cold front over the weekend.
&&
.MARINE...
Today/Tonight: West to northwest winds will continue to increase
behind a cold front pushing through this morning, then remain
elevated tonight. We have Small Craft Advisories in effect for
all waters except Charleston Harbor for today, continuing into
this evening beyond 20 nm where it will take longer for
winds/seas to subside.
Thursday and Thursday night: Another round of Small Craft Advisories
seems likely, mainly on the SC waters, with a packed gradient
between high pressure to the south and a distant upstream cold
front.
Friday through Monday: High pressure to the south will hold on late
in the week, before slipping east/southeast, allowing for a cold
front to approach from the north over the weekend. Not yet sure if
the front will have enough push to make it into the local marine
area, before it dissipates or lifts back north on Monday. Winds and
seas currently look to stay below advisory thresholds through the
entire period.
&&
.FIRE WEATHER...
Today: Dry and breezy conditions are expected today in the wake
of a cold front. Relative humidity values are expected to
bottom out in the 18-25% range coincident with wind gusts near
25 mph at times. State and federal fire officials indicate fuels
are still wet enough in the wake of rains that fell Tuesday
Night and Wednesday to preclude dangerous/high fire weather
conditions. However, the risk will gradually elevate this
afternoon as additional drying of fine fuels occur which are
more sensitive to relative humidity. A Fire Danger Statement
will be in effect for southeast South Carolina and southeast
Georgia from noon to 7 PM per coordination with the various
state and federal fire agencies.
Thursday: Thursday looks to be another day with critical RH
levels below 25%, mainly inland from the immediate coast. Winds
will also be at or near critical levels during the late morning
and afternoon, and with another couple of days of rainfree
conditions there will likely be an enhanced fire danger.
Coordination will be made with fire weather agencies later
today, and there is a risk for A Fire Weather Watch or Red Flag
Warning. At a minimum a Fire Danger Statement would be required.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...Freeze Warning from 4 AM to 9 AM EDT Thursday for GAZ087-088-
099>101-114>116-118-137-138-140.
SC...Freeze Warning from 4 AM to 9 AM EDT Thursday for SCZ040-
042>045-047>052.
MARINE...Small Craft Advisory until 5 PM EDT this afternoon for AMZ330-
350-352-354.
Small Craft Advisory until 8 PM EDT this evening for AMZ374.
&&Hazardous weather outlook, Mar 14, 8:25 AM EDT, 7 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 825 AM EDT Wed Mar 14 2018 GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047>052- 151230- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Inland Chatham-Long-Inland Liberty-Inland McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 825 AM EDT Wed Mar 14 2018 ...FIRE DANGER STATEMENT IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Fire Danger Statement. Freeze Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freeze Watch. Fire Weather: Critical relative humidity and critical or near critical winds will impact the area Thursday. A Fire Weather Watch or Red Flag Warning could be required. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. GAZ117-119-139-141-151230- Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh- 825 AM EDT Wed Mar 14 2018 ...FIRE DANGER STATEMENT IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast Georgia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Fire Danger Statement. Frost: Low temperatures in the middle 30s with light winds are expected late tonight away from the immediate coast. A Frost Advisory could be needed. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Fire Weather: Critical relative humidity and critical or near critical winds will impact the area Thursday. A Fire Weather Watch or Red Flag Warning could be required. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ330-350-352-354-374-151230- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA extending from 20 to 60 NM- 825 AM EDT Wed Mar 14 2018 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
In the hours before
Special weather statement, Mar 14, 9:38 AM EDT, 5 hours 59 minutes before
Special Weather Statement National Weather Service Charleston SC 938 AM EDT Wed Mar 14 2018 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-142200- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- Including the cities of Millen, Sylvania, Metter, Statesboro, Rincon, Springfield, Reidsville, Claxton, Pembroke, Richmond Hill, Garden City, Pooler, Savannah, Wilmington Island, Tybee Island, Ludowici, Hinesville, Fort Stewart, Townsend, Darien, Allendale, Hampton, Yemassee, Walterboro, Saint George, Summerville, Goose Creek, Moncks Corner, Ridgeland, Beaufort, Hilton Head Island, Edisto Beach, Charleston, North Charleston, Mount Pleasant, and Daniel Island 938 AM EDT Wed Mar 14 2018 ...FIRE DANGER STATEMENT IN EFFECT UNTIL 7 PM EDT THIS EVENING... Dry and breezy conditions will develop today and continue through sunset. Minimum relative humidity values of 18 to 22 percent will combine with wind gusts around 25 mph and dry fuels to produce an elevated fire danger across Southeast South Carolina and Southeast Georgia. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please refer to your local burn permitting authorities on whether you can burn. If you do, you are advised to use extreme caution. &&
Special weather statement, Mar 14, 12:38 PM EDT, 2 hours 59 minutes before
Special Weather Statement National Weather Service Charleston SC 1238 PM EDT Wed Mar 14 2018 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-142300- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 1238 PM EDT Wed Mar 14 2018 ..FIRE DANGER STATEMENT IN EFFECT UNTIL 7 PM EDT THIS EVENING... Dry and breezy conditions will continue through sunset. Minimum relative humidity values of 18 to 22 percent will combine with wind gusts 25 to 30 mph and dry fuels to produce an elevated fire danger across Southeast South Carolina and Southeast Georgia. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please refer to your local burn permitting authorities on whether you can burn. If you do, you are advised to use extreme caution. &&
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 3:12 AM EDT | Freeze Watch | CHS | Bulloch, Candler, Effingham, Evans, Jenkins, Long and 2 more | 9 hr |
| Mar 14, 12:33 PM EDT | Freeze Warning | CHS | Bulloch, Candler, Effingham, Evans, Jenkins, Long and 2 more | 20 hr |
| Mar 14, 3:22 PM EDT | Fire Weather Watch | CHS | Bulloch, Candler, Effingham, Jenkins, Screven | 12 hr |
Nearby
Frost Advisories in Georgia, 2018Every frost advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.